MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE, 5.4 MM, 45°, AUTOCLAVABLE; RIGID SCOPE

OLYMPUS WINTER & IBE GMBH TELESCOPE, 5.4 MM, 45°, AUTOCLAVABLE; RIGID SCOPE
Model Number WA50374B
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information regarding the details of the event were provided from the customer.The device history records for the affected serial number was reviewed, without showing any non-conformities or deviations regarding the described issue.The referenced device was returned for evaluation and the customer reported problem was confirmed.The eyepiece was found damaged.The evaluation also noted, the rigid outer tube has deformation/bent, the image defects due to particles inside the optical lens system, and deterioration of the light guide fiber bundle at the distal end.The investigation is still in progress.However, if additional information becomes available, this report will be supplemented accordingly.In general, the end-user is required to inspect the device for defects.Check the function of all devices.And have alternate equipment prior to use.
 
Event or Problem Description
The customer reported, during inspection before use.The autoclavable telescope was found to have exterior damage (crack).No death or injury and no impact to patient or other has been reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the event occurred due to user error, improper handling and application of excessive force.Olympus will continue to monitor field performance for this device.

Brand Name
TELESCOPE, 5.4 MM, 45°, AUTOCLAVABLE
Common Device Name
RIGID SCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16924970
Report Number9610773-2023-01314
Device Sequence Number12496298
Product Code GCJ
UDI-Device Identifier04042761029759
UDI-Public04042761029759
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K923982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA50374B
Device Catalogue NumberWA50374B
Device Lot Number411235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2023
Supplement Date Received by Manufacturer08/07/2023
Initial Report FDA Received Date05/12/2023
Supplement Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2004
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown